Missouri, 2015Flood in Missouri, December 1 to 6, 2015
December 1 to 6, 2015 · NWS PAH · 1 event in 1 county or zone
The dry pattern that occurred in the fall continued to break down. This resulted in a period of minor river flooding early in December.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dry pattern that occurred in the fall continued to break down. This resulted in a period of minor river flooding early in December. However, the pattern would become much wetter later in the month. This early December flooding was just a precursor of record flooding that would follow very late in December and especially January.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 1, 5:31 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 1, 5:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Paducah KY
531 PM CST TUE DEC 1 2015
.UPDATE...
Issued at 531 PM CST TUE DEC 1 2015
Updated the aviation discussion for the 00Z TAF issuance.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 220 PM CST TUE DEC 1 2015
Fropa is ultimately ushering clouds to east albeit slowly. Cool
low 30s TD's filtering in wake will pervade FA by morning, and
Lows will follow. That sets stage for coolish remainder of
forecast with largely mid-upper 40s highs and low-mid 30s lows
continuing for remainder of short term forecast.
As parent cyclone makes way across Great Lakes, its effects will
be felt as far south as our FA. Wrap around moisture syncs tmrw
pm-tmrw evening, when chance of a sprinkle (or flurry) is
possible. 1000-850 mb boundary layer thicknesses and 850 mb temps
after 00Z supporting flurry as surface temps drop into 30s shortly
after sunset.
Otherwise dry remainder of short term forecast with High pressure
incoming for Thursday.
.LONG TERM...(Friday through Tuesday)
Issued at 220 PM CST TUE DEC 1 2015
Medium confidence in the extended.
The models continue to hint at a weak system moving through next
Monday. Until then high pressure will dominate the weather pattern
keeping the area dry with near normal temperatures. This system next
week shows an open low moving across the Plains, much like the
last system did but the available moisture is in question. With
the last system moisture was abundant but the Gulf is almost
completely shut off until the low closes off over the Mid
Mississippi and Lower Ohio valley. This will give us at least a
slight chance of rain Monday but will wait before final conclusion
until we see what the extended init yields. Also the models
differ on the lows exact path with the GFS favoring a more
southerly path suggesting little to no rainfall vs the ECMWF takes
a more northerly path with less of a Gulf connection.
&&
.AVIATION...
Issued at 531 PM CST TUE DEC 1 2015
As high pressure overspreads the region, VFR conditions should
prevail at all sites through at least the first half of the
period. Beyond 15Z MVFR cigs are possible at KEVV/KOWB as wrap
around moisture drops southeast across part of the region. Winds
overnight should be variable AOB 5 knots, then around 15Z pick up
out of the west around 10 knots with gusts up to 18 knots possible
at KEVV/KOWB.
&&
.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...DH
LONG TERM...DB
AVIATION...JP
Hazardous weather outlook, Dec 1, 3:55 AM CST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CST TUE DEC 1 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
355 AM CST TUE DEC 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Cape Girardeau
- When
- December 1, 7:00 PM CST to December 6, 9:00 PM CST
- Where
- Cape Girardeau County, Gulf Jct to 1.03 mi S of Cape Girardeau
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -89.550
Minor flooding occurred early in the month on the Mississippi River near Cape Girardeau. Low-lying fields and some riverfront recreation facilities were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in South Dakota, December 1, 201524 events
- High Wind in Wyoming, December 1, 201569 kt wind · 22 events
- Heavy Snow in South Dakota, December 1, 201520 events
- Winter Weather in South Dakota, December 1, 201520 events
- Winter Storm in Iowa, December 1, 201511 events
- Drought in California, December 1 to 31, 201511 events
- Drought in New Jersey, December 1 to 31, 201510 events
- Winter Storm in Minnesota, December 1, 20158 events
- Flooding in Arkansas, December 1 to 31, 20157 events
- Dense Fog in Virginia, December 1 to 2, 20156 events
- Dense Fog in Maryland, December 1 to 2, 20155 events
- Drought in California, December 1 to 27, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608873.